MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; HF BIPOLAR CONNECTING CABLE L 3M

RICHARD WOLF GMBH SHARK/S-LINE; HF BIPOLAR CONNECTING CABLE L 3M
Model Number 8108232
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue regarding a hf bipolar connecting cable l 3m, part id: 8108.232, batch # unknown.According to the received information, the bipolar connecting cable failed during the case."during procedure using the erbe machine for operative portion of procedure, the princess bipolar cord made a loud noise while inside the patient.We saw the portion of the cord that was outside the patient was severed into two pieces.".Smoke at the area of the broken cord was noted by the surgeon.There was a reported 15 minutes delay in the procedure.However, the surgeon made the decision to use alternative device to finish case.According to the user facility, there was no injury to the patient and the 15 minutes delay did not put the patient at risk.
 
Additional Manufacturer Narrative
The following fields have new information: b4, d4 (lot #), d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), h7, and h10.The user facility was contacted several times in an effort to collect patient information and user information.Richard wolf medical instruments corp.(rwmic) has not received any response.The hf bipolar connecting cable l 3m, part id: 8108.232, lot # 7/16 was investigated by the responsible department at rwmic.The user facility has reported that the cord was broken into two pieces while the instrument was in use.During the evaluation of the device, it was determined that the cable seems to be worn from wear and tear.The strands appears to be broken due to fatigue.The probable root cause of the failure clearly indicates a weakening or breakdown of its materials due to a wear problem.Richard wolf has received 4 complaints including the current complaint (23-00073) regarding the bipolar cord 8108.232 between 01/jan/2020 and 04/jan/2024.The devices from previous complaints recorded sporadic failure of the cord due to cleaning / maintenance failure.No patient involvement was reported.In general, the user is advised in the relevant ifu ga-d 342 / en / index: 04-10-7.0 / äm: pdi 10-4213 about the checks of the cord before and after each use in section 8.1.1 for possible damage to the insulation, cable, and plug.As well as warning in section 7.2.3, "do not use and do not repair a defective cable.Replace defective cable.".

Brand Name
SHARK/S-LINE
Common Device Name
HF BIPOLAR CONNECTING CABLE L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16966912
Report Number9611102-2023-00026
Device Sequence Number20144606
Product Code FAS
UDI-Device Identifier04055207000908
UDI-Public04055207000908
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8108232
Device Catalogue Number8108.232
Device Lot Number7/16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown